Alert archive / Florida / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 20, 2016, 3:10 PM EST for 4 counties in Florida. It took effect at Nov 21, 2016, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 3:10 PM EST (20:10 UTC)
- In effect from
- Nov 21, 2016, 10:00 AM EST
- Expired
- Nov 21, 2016, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS82 KTBW 202010 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 310 PM EST SUN NOV 20 2016 ...RED FLAG WARNING THROUGH 7 PM THIS EVENING FOR PINELLAS... MANATEE...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... ...RED FLAG WARNING MONDAY FOR PINELLAS...MANATEE...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... .DRY AIRMASS WILL REMAIN IN PLACE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH MONDAY. FLZ050-155-165-255-265-210815- /O.NEW.KTBW.FW.W.0008.161121T1500Z-161122T0000Z/ /O.CON.KTBW.FW.W.0007.000000T0000Z-161121T0000Z/ PINELLAS-COASTAL MANATEE-COASTAL LEE-INLAND MANATEE-INLAND LEE- 310 PM EST SUN NOV 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR...LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES. ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST MONDAY FOR LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES. THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * AFFECTED AREA...COASTAL MANATEE...INLAND MANATEE...COASTAL LEE...INLAND LEE...PINELLAS. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...18 TO 23 PERCENT. * ERC...39 IN LEE...40 IN PINELLAS...44 IN MANATEE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
554 WWUS82 KTBW 210816 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 316 AM EST MON NOV 21 2016 ...RED FLAG WARNING TODAY FOR PINELLAS...MANATEE...SARASOTA...AND LEE COUNTIES DUE TO LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... .A DRY AIRMASS CONTINUES ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. FLZ160-260-220000- /O.EXA.KTBW.FW.W.0008.161121T1500Z-161122T0000Z/ COASTAL SARASOTA-INLAND SARASOTA- 316 AM EST MON NOV 21 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * AFFECTED AREA...COASTAL SARASOTA...INLAND SARASOTA. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...22 TO 24 PERCENT. * ERC...37. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FLZ050-155-165-255-265-220000- /O.CON.KTBW.FW.W.0008.161121T1500Z-161122T0000Z/ PINELLAS-COASTAL MANATEE-COASTAL LEE-INLAND MANATEE-INLAND LEE- 316 AM EST MON NOV 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR...LOW RELATIVE HUMIDITY VALUES FOR OVER 4 HOURS AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * AFFECTED AREA...COASTAL MANATEE...INLAND MANATEE...COASTAL LEE...INLAND LEE...PINELLAS. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...22 TO 27 PERCENT. * ERC...42 IN LEE...44 IN PINELLAS...49 IN MANATEE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 20, 3:09 PM EST, 1 minute earlier.
Area forecast discussion, Nov 20, 3:09 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
309 PM EST Sun Nov 20 2016
.SHORT TERM (Tonight-Monday)...
Progressive U/L pattern in place across the CONUS with a strong
U/L low closing off over northern New England with the trough axis
moving over the western Atlantic. Next U/L disturbance will dig
through the inter-mountain west tonight and Monday which will
induce broad downstream ridging from the Gulf of Mexico through
the Plains...which will translate slowly east to the Florida
peninsula late in the day.
At the surface, high pressure over the Tennessee valley will
continue northerly flow down the peninsula tonight which is ideal
for cold air drainage. Dew points tonight will run in the 20s north
to 30s central and south. Strong radiational cooling will develop
overnight, however sufficient gradient will remain for weak mixing
of the boundary layer. Although it will be a rather cold night
across west central and southwest Florida, there will be
sufficient mixing to prevent overnight temperatures from
completely bottom out...remaining 7 to 10 degrees above the dew
point. Temperatures will drop into the mid to upper 30s across the
nature coast late tonight...and morning low temperatures across
interior Levy county will drop to around freezing. Not expecting
widespread coverage of less than 32 degrees for two or more hours
across interior Levy county, so will not be issuing a freeze
warning overnight. But potential for isolated northern interior
locations of Levy county to drop to 30 to 32 degrees for a couple
of hours remains possible.
Temperatures will begin a slow recovery on Monday as the U/L ridge
edges eastward with high temperatures in the upper 60s north and
central to the mid 70s south. Northerly boundary layer flow will
persist which will hold the very dry air in place across west
central and southwest Florida with dew points remaining in the 20s
and 30s.
.LONG TERM (Monday Night - Sunday)...
An amplified and progressive upper air pattern will continue across
the Conus through the period. High pressure surface and aloft will
maintain pleasant dry conditions with clear nights and mostly sunny
days through Thursday. A cold front will move into the region at the
end of the week and into the beginning of the weekend, but lack of
moisture will preclude rain chances with it with dry weather
continuing through Sunday. Below normal temperatures at the start of
the period will moderate back to near seasonal norms Tuesday through
Sunday.
&&
.AVIATION...
VFR conditions expected at all terminals for the next 24 hours under
clear skies.
&&
.MARINE...
Small craft advisory for hazardous seas through much of tonight
across the central and southern coastal waters. Winds and seas will
gradually subside tonight and Monday as the gradient relaxes across
the waters...however seas will remain elevated overnight. Surface
high pressure will hold over the eastern Gulf of Mexico for the
upcoming week with east to northeast winds generally less than 15
knots and seas less than 4 feet.
&&
.FIRE WEATHER...
Dry airmass will remain across the forecast area with all
counties experiencing long durations of relative humidity values
of less than 35 percent...in the range of 6 to 9 hours. A red flag
warning will be in effect Monday for Pinellas, Manatee, and Lee
counties as ERC values are expected to be above 37 for those
counties.
&&
.Preliminary Point Temps/PoPs...
TPA 46 68 49 74 / 0 0 0 0
FMY 46 73 48 78 / 0 0 0 0
GIF 42 69 46 75 / 0 0 0 0
SRQ 46 69 47 75 / 0 0 0 0
BKV 35 67 37 73 / 0 0 0 0
SPG 51 68 55 73 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday afternoon for
Coastal Charlotte-Coastal Manatee-Coastal Sarasota.
Red Flag Warning until 7 PM EST this evening for Coastal
Lee-Coastal Manatee-Coastal Sarasota-Inland Lee-
Inland Manatee-Inland Sarasota-Pinellas.
Red Flag Warning from 10 AM to 7 PM EST Monday for Coastal
Lee-Coastal Manatee-Inland Lee-Inland Manatee-
Pinellas.
High Rip Current Risk until 7 PM EST this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EST this afternoon for
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory for hazardous seas until 4 AM EST
Monday for Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichaelHazardous weather outlook, Nov 20, 5:00 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EST SUN NOV 20 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-201700- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 500 AM EST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TODAY ALONG AREA BEACHES. SWIM ONLY AT BEACHES WITH LIFE GUARDS IF POSSIBLE AND USE EXTRA CAUTION IF ENTERING THE WATER. ...MARINE IMPACTS... INCREASED WINDS BEHIND A PASSING COLD FRONT WILL LEAD TO SMALL CRAFT ADVISORY CONDITIONS FOR THE COASTAL WATERS THROUGH THIS AFTERNOON. ...FIRE WEATHER IMPACT... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS A MUCH DRIER AIR MASS MOVES INTO THE REGION. LOW RELATIVE HUMIDITY VALUES CAN BE EXPECTED AREA-WIDE...WITH PINELLAS...MANATEE...AND LEE COUNTIES ALSO EXPECTED TO MEET ERC CRITERIA AND A RED FLAG WARNING IS IN EFFECT FOR THESE COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... DRIER AIR WILL REMAIN IN PLACE THROUGH MONDAY...WITH SEVERAL HOURS OF CRITICAL RELATIVE HUMIDITY VALUES EXPECTED AREA-WIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:26 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 16 hr |
| Nov 20, 10:02 AM EST | Small Craft Advisory | TBW | 4 hr | |
| Nov 20, 3:10 PM EST | Small Craft Advisory for Hazardous Seas | TBW | 13 hr |
Nearby
Red Flag Warnings in Florida, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.